Increasing Advair/muscle fatigue

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 9/6/2007 8:42 PM (GMT -7)   
My doctor has me on allegra, singular, xopenex (inhaler & neb treatment), and advair. Every since this asthma thing started my muscles have been really weak and i feel as my throat is closing. I am from the midwest and went to florida for 9 days. i felt like a million bucks down there. I could breathe alot better and my muscles felt good. as soon as i came back- i feel like crap again.
Anyone have any advise on what can help me breathe better and get rid of this muscle fatigue? do you think increasing the adviar from 250/50 to 500.50 may help??
 

Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 9/6/2007 9:03 PM (GMT -7)   
Are you a fairly new asthma patient?  I am 56 years old and my asthma came on with a vengeance in 2002.  I use Xopenex in my nebulizer, Zyflo (which is an older asthma medication) Zrytec D, Advair 250 and I take an injection of Xolair every 28 days and of course a lot of Prednisone along the way.
 
Are you actually feeling fatigued in your muscles or just overall feeling tired?  The reason I ask that question is because when my breathing is off, I have no energy.  If that's the case, then it could be that stepping up to the Advair 500 could help.  You definitely need to talk to your doctor, I'm just another asthma patient.  You might also talk to you doctor about the Xolair injections.  It is for severe asthmatics, but it seems like you are having a lot of trouble.  It cost around $10,000 per year, but insurance companies are paying it to keep the severe patients out of the hospitals and ER's.
 
Good luck!
 
Carla

 Epilepsy, asthma, GERD, depression, hypothyroidism


mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 9/6/2007 9:19 PM (GMT -7)   
yes- i was just dx a couple months ago. it all started in march- i was getting SOB upon exertion, then soon after that muscle weakness. I just quit smoking in feb so i thought my lungs were just trying to get back to normal.
 
My muscles just feel weak. for me to put my hair up- kills me.. my muscles feel tight and burn. Tonight i could hardly eat dinner- my jaw muscles are like that too- i feel like i was chewing on a steak for about an hour- it gets really tired. I am tired typing right now:-(
my dr told me new asthmatics are hard to treat. she said once she gets me on the right meds i will be ok, but now is the hard part. i hate to call her after 2 months and say- ok the meds you gave me are not working... but i think that is long enough to try them out. She said this may just be seasonal.. that after the indian summer i should be ok. i hope so!!!

Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 9/6/2007 10:25 PM (GMT -7)   
It is hard to get on the right medications, but I think after two months I would go ahead and call her back.  I hope you are seeing an allergist or a pulmonologist.  From everything I've read, asthma patients treated by allergists seem to do better.
 
Hopefully, yours is not as severe as mine and it will be temporary.  I still take my bath at night and wash my hair in the morning because it wears me out to try to do all of it at the same time.  Holding the hair dryer up over my head is tiresome, so I understand what you are saying.
 
Until last year I was still trying to work, taking my nebulizer to work and doing my breathing treatments.  It was really tough having to go out when it was too cold or too hot and humid and I missed a lot of work because of asthma.  Last summer I was diagnosed with epilepsy and I knew then that I could no longer work.
 
I would go ahead and call your doctor back.  Getting used to any new disease or illness is very frustrating.  Do you have a peak flow meter?  If not, you definitely need to ask your doctor about that and get one.  They probably cost less than $10.  If you don't know about peak flows yet and want me to explain, just let me know. I'm here if you need me.
 
Take care!
 
Carla
 
 

 Epilepsy, asthma, GERD, depression, hypothyroidism


ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 9/6/2007 11:47 PM (GMT -7)   
I have all the same problems as you, Mish. I thought I was going crazy. Seems as mine got worse after upping the advair and I was wondering if this is a side of the advair. I started getting muscle cramps also. They are like charley horses in hans, feet and legs. Very painful and last a long time. If you find an answer, please post it. Good luck:)

mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 9/7/2007 4:56 PM (GMT -7)   
yeah i think i will call her back. i was talking to a nurse at work and she said to request higher dose of advair or to call the dr and see what she thinks. I didnt see pulmonary yet, my dr recommended it to me if i dont feel better so i think i will call her and set that up. I have the neb but do it about 1-2 times out out of the 4 times i am supposed to- i use the inhaler the rest of the times. the neb is making my two front teeth hurt or sensitive- i swear i am falling apart!!! i dont have a peak flow either. never rdid that. my dr just listened to my lungs and from the symptoms i told her dx'ed me with asthma/allergies. i do feel better then day one, but not 100%.
 
The charlie horses are so bad. i used to get them from a long night of drinking.. lol... never like this- i get them all night now. i think it started since i have been on prednisone, but i dont remember. i will call my dr on monday- didnt have time today.
 
thanks for all your help!!! i dont feel like i am losing my mind anymore and realize i have to be patient with this..my dr did tell me this is the hard part- the begining
 

juker
New Member


Date Joined Jul 2007
Total Posts : 5
   Posted 9/8/2007 8:54 PM (GMT -7)   
If the muscle cramps and weakness started after you started taking prednisone, you might want to get your potassium levels checked.  Prednisone can cause low potassium levels which causes muscle cramps and weakness.  My docs always told me to get extra potassium when taking prednisone.  I always try to eat a  banana every day, drink OJ, and eat yogurt whenever I'm taking the prednisone.

mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 9/9/2007 7:17 PM (GMT -7)   
i was eating one to two banana's a day and it helped al ittle bit. i am writing down all these tips for the next time i have to be on ot.. thanks ;-)

msbilder
New Member


Date Joined Sep 2007
Total Posts : 1
   Posted 9/15/2007 8:18 AM (GMT -7)   

I too have had these same charlie horse/muscle cramps and it does feel as thought your throat is closing, however I have come to the conclusion that bronchodilators seem to be the cause of these. I am currently on Xolair, Advair 500 and singulair/zyrtec with xopenex twice a day nebulized. I do not believe potassium helps with the bronchodilator caused muscle spasms but certainly it will help with the low potassium levels associated with prednisone etc. Unfortunately, I have yet to find a answer or  treatment that works, is anyone out there experienceing the same symptoms and have any suggestions.

 

   


mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 9/15/2007 9:36 AM (GMT -7)   
i just started the symbicort 3 days ago. i was on advair. so far(knock on wood) no charlie horses. i think that was from the prednisone though. as for the throat closing. i feel i am doing better- so far- on the symbicort. i dont feel i need my xopenex as often either hopefully this one is the one for me. i am getting inpatient with my treatment.
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:04 PM (GMT -7)
There are a total of 2,735,737 posts in 301,325 threads.
View Active Threads


Who's Online
This forum has 151428 registered members. Please welcome our newest member, livefreeinhealth.
296 Guest(s), 9 Registered Member(s) are currently online.  Details
Mews2much, Tnmproject, Job_the_Phoenix, Tick41, Sheeks175, Fairwind, Sarakt, Octorobo, Csweeney1002


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer